MAUDE Adverse Event Report: COLOPLAST A/S DORMIA NO-TIP / N-STONE; URINARY STONE RETRIEVAL BASKET, SINGLE USE

COLOPLAST A/S DORMIA NO-TIP / N-STONE; URINARY STONE RETRIEVAL BASKET, SINGLE USE
Catalog Number EXN734
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, when used in endoscopy, the basket became detached from the fiber.The device was removed with forceps.There were no patient consequences.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and didn't found any other complaint on lot number 10031928.The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and didn't found any other complaint on lot number 10031928.The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.Corrections: b1: adverse event and product problem.B2: required intervention.G3.Date received by manufacturer: 9-may-2025.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and didn't find any other complaint on the lot number 10031928.We received one used sample.The dormia was in two parts, the basket part was detached from the sheath part.The weld has broken during use.This piece was viewed by the production team, but the cause of the fracture could not be precisely determined.A weld can become brittle if it's too thin or too thick.Tests were done in production, but this defect could not be reproduced.According to the information known, the quality databases were checked and revealed no anomaly in relation to the described defect.A similar case study was performed based on the product: dormia no-tip product and the defect: broken, from may 2021 to may 2025, 23 similar cases were found.As mentioned in the instruction for use of the device, the dormia is a fragile instrument which must be handled with care.However, in accordance with internal procedures, a 100% inspection is performed following our work instruction and inspections are documented: - control realized at 100% after the assembling: each step of the process - functionality (open/close) verified - after the packaging, visual controls at 100% during the packaging, an opening and closing test is performed three times and a check that the basket is fully extended is performed.The dormia is packaged with the basket opened.A risk management file evaluation was performed.The evaluation showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description
The dormia was being used for ureteral stone extraction and the patient did not have any underlying pathology that made access with the dormia difficult.The dormia was tested before use by opening and closing the basket and it was checked that the luer connector on the sheath was correctly screwed (tightened) onto the nose of the handle.A rigid endoscope was used with an ureterorenoscopy approach.

Brand Name
DORMIA NO-TIP / N-STONE
Common Device Name
URINARY STONE RETRIEVAL BASKET, SINGLE USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key22140438
Report Number9610711-2025-00091
Device Sequence Number8233276
Product Code FFL
UDI-Device Identifier03600040955529
UDI-Public3600040955529
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEXN734
Device Lot Number10031928_EXN7344002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/04/2025
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale